MAUDE Adverse Event Report: ABBOTT 5356 VERITY DR, AB 20 55 184; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ABBOTT 5356 VERITY DR, AB 20 55 184; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5356
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that set screw was unable to be removed from the device header during a device downgrade procedure.The device was explanted and replaced to resolve the event and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of could not untighten the atrial setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the a-setscrew inset.The calcified blood prevented the wrench from inserting into and engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.When the calcified blood was removed in the lab, a wrench could be fully inserted into the setscrew inset and the setscrew could be untightened normally.As a result, the stuck lead was successfully removed.The blood came through holes punched through the septum by the torque wrench at time of implant.

Brand Name
5356 VERITY DR, AB 20 55 184
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17701178
Report Number2017865-2023-42425
Device Sequence Number6631606
Product Code DXY
UDI-Device Identifier05414734006835
UDI-Public05414734006835
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown